MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802114
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, there were multiple temperature alarms despite all temperatures being within parameters.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no blood loss, nor reported adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) could not verify the reported complaint.The pst did not observe any damage to either of the two temperature modules or connections when inspected.The data logs were reviewed by a technical support specialist, and it was verified that one module alarmed when the temperature went over the set threshold.Both modules passed release testing.The unit operated to the manufacturer's specifications.The other pressure module that was tested was part number: 802114, serial number: (b)(4).Udi:(b)(4).
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Additional information was received that the reported issue occurred during set-up of the device for a cardiopulmonary bypass (cpb) procedure.Per clinical review: on (b)(6) 2023, the team experienced a problem with their heart lung machine (hlm) during set-up for a case, whereby all the temperatures (cardioplegia, arterial, venous) started to alarm for no apparent reason.The manufacturer's clinical review specialist communicated with the clinician, and he confirmed that the incident was discovered during set-up (not during cardiopulmonary bypass) and that the entire hlm was changed out before the patient was brought into the room, with no delay or blood loss, and the procedure was completed successfully.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key16511977
Report Number1828100-2023-00075
Device Sequence Number6382251
Product Code DTQ
UDI-Device Identifier00886799000748
UDI-Public(01)00886799000748(11)171213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802114
Device Catalogue Number802114
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown